Alert archive / Texas / Red Flag Warnings in 2025

Red Flag Warning 10, NWS Austin/San Antonio, TX

November 8, 202533 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Nov 8, 2025, 11:17 AM CST for 33 counties in Texas. It took effect at Nov 9, 2025, 9:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2025, 11:17 AM CST (17:17 UTC)
In effect from
Nov 9, 2025, 9:00 AM CST
Expired
Nov 9, 2025, 9:00 PM CST
In force
12 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 5.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2266 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

456 
WWUS84 KEWX 081717
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1117 AM CST Sat Nov 8 2025

...RED FLAG WARNING IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY 
EVENING FOR STRONG NORTH WINDS AND LOW HUMIDITY ACROSS SOUTH 
CENTRAL TEXAS......

.A strong cold front will arrive by early Sunday morning, leading
to area-wide north winds of 15 to 30 mph with gusts up to 40 mph.
Humidities will fall to near or below 20 percent across the
Edwards Plateau, Hill Country and Rio Grande Plains as early as
late Sunday morning, and across the remainder of South Central
Texas Sunday afternoon. When combined with dry to extremely dry
fuels, these wind and low humidity values will produce a period
of critical fire weather conditions.

TXZ171>173-183>194-202>209-217>225-228-090930-
/O.UPG.KEWX.FW.A.0008.251109T1500Z-251110T0300Z/
/O.NEW.KEWX.FW.W.0010.251109T1500Z-251110T0300Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1117 AM CST Sat Nov 8 2025

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY FOR 
STRONG NORTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ALL OF SOUTH 
CENTRAL TEXAS... 

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for strong winds and low relative humidity across
South Central Texas, which is in effect from 9 AM to 9 PM CST 
Sunday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...All counties of South Central Texas.

* TIMING...From 9 AM to 9 PM CST Sunday.

* WINDS...North 15 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* TEMPERATURES...up to 73. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
619 
WWUS84 KEWX 091534
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
934 AM CST Sun Nov 9 2025

...RED FLAG WARNING IN EFFECT FROM TROUGH 9 PM CST THIS EVENING 
FOR STRONG NORTH WINDS AND LOW HUMIDITY ACROSS SOUTH CENTRAL 
TEXAS......

TXZ171>173-183>194-202>209-217>225-228-100300-
/O.CON.KEWX.FW.W.0010.000000T0000Z-251110T0300Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
934 AM CST Sun Nov 9 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING
FOR STRONG NORTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ALL OF 
SOUTH CENTRAL TEXAS... 

* AFFECTED AREA...All counties of South Central Texas.

* TIMING...Until 9 PM CST this evening.

* WINDS...North 15 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* TEMPERATURES...Up to 73.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Nov 8, 5:25 AM CST, 5 hours 52 minutes earlier. Its key messages:

  • Patchy dense fog possible early this morning near Coastal Plains
  • Very warm today, though just short of record highs
  • Strong cold front tonight brings breezy to windy conditions, much cooler temperatures, and near-critical to critical fire weather conditions
  • Light freezes possible Monday and Tuesday across portions of the Edwards Plateau, Hill Country, and low lying spots along the I-35 and US 90 Escarpment
Area forecast discussion, Nov 8, 5:25 AM CST, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
525 AM CST Sat Nov 8 2025

...New AVIATION...

.KEY MESSAGES...

- Patchy dense fog possible early this morning near Coastal Plains

- Very warm today, though just short of record highs

- Strong cold front tonight brings breezy to windy conditions,
  much cooler temperatures, and near-critical to critical fire
  weather conditions

- Light freezes possible Monday and Tuesday across portions of the
  Edwards Plateau, Hill Country, and low lying spots along the
  I-35 and US 90 Escarpment

&&

.SHORT TERM...
(Today through Sunday)
Issued at 1200 AM CST Sat Nov 8 2025

A weak "cold" front continues to drift to the southeast and will
confine the shallow lower level moisture to near the Coastal Plains
this morning. Patchy dense fog can be expected early this morning
across that area. Only slight "cold" advection is noted behind the
front keeping highs today a little "cooler" than the record breaking
daily and monthly values of Friday. However, they will still be well
above average.

An abrupt change is expected this evening into the overnight hours
as a strong cold front makes its way across our area. Although, a
drop in temperatures will be noted immediately with its passage,
lows remain above average. Strong cold advection on Sunday keeps
highs below average. As strong surface high pressure spills south
over the Plains states, a tight pressure gradient and mixing with
stronger winds aloft results in breezy to windy northerly flow with
sustained speeds of 15 to 30 mph and gusts up to 40+ mph. A Wind
Advisory may be needed for some areas with the I-35 corridor the
most favored area due the funneling effect along it. A much drier
airmass filters into our area resulting in critical fire weather
conditions. See the Fire Weather section below for more details.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 1200 AM CST Sat Nov 8 2025

Continued cold advection will result in even colder, well below
average temperatures going into Monday and Monday night. Patchy
freezes are expected early Monday and Tuesday mornings with the
favored areas being portions of the Edwards Plateau, Hill Country,
and low lying spots along the Escarpment of I-35 and US 90. Freeze
Warnings may be needed for the areas mentioned above. Although winds
will decrease and become light to calm as high pressure settles over
the area, wind chills in the 20s are possible during the early
morning hours.

Surface high pressure moves off to the east on Tuesday allowing a
southerly flow to take hold and bring a warming and moistening trend
for the remainder of next week. Above average temperatures with a
pattern of overnight into morning low clouds mixing to afternoon sun
is expected Wednesday through Friday.

&&

.AVIATION...
(12Z TAFS)
Issued at 525 AM CST Sat Nov 8 2025

An area of low stratus and fog has developed well east of the
I-35 corridor, near and southeast of a K3T5-K2R9 line, producing IFR
to LIFR conditions. This area of low clouds and fog will advect
toward the coast through 15Z and eventually mix out. Otherwise,
VFR conditions under clear skies for most of the region, including
the I-35 corridor. A strong cold front will move through the
region late Saturday night, with gusty north winds developing
behind it. Gusts 20-30KT are forecast across much of the region
06Z-12Z Sunday, increasing to 25-35KT 12Z-18Z Sunday across the
Hill Country, I-35 corridor, and Coastal Plains.

&&

.FIRE WEATHER...
Issued at 1200 AM CST Sat Nov 8 2025

Minimum humidities in the upper teens to 20s are expected this
afternoon, however wind speeds below 10 mph will mitigate any fire
weather conditions. This changes on Sunday due to strong northerly
winds of 15 to 30 mph with gusts to 40+ mph and minimum humidities
in the teens to lower 20s. These values combined with high to
extreme fire danger and dry, mostly drought cured fuels create
critical fire weather conditions. The Fire Weather Watch will likely
be upgraded to a Red Flag Warning later today for our entire area.
Little change in minimum humidities is expected on Monday. Although,
winds will be decreasing during the day and especially in the
afternoon, they will be high enough for elevated to possibly near
critical fire weather conditions. Southerly flow resumes on Tuesday,
however moisture return will be slower keeping minimum humidities
the upper teens to 20s. As a result, near critical to possibly
patchy critical fire weather conditions are expected on Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              87  56  67  38 /   0   0   0   0
Austin Bergstrom Intl Airport  87  55  68  37 /   0   0   0   0
New Braunfels Muni Airport     88  56  70  38 /   0   0   0   0
Burnet Muni Airport            84  52  63  34 /   0   0   0   0
Del Rio Intl Airport           88  58  73  43 /   0   0   0   0
Georgetown Muni Airport        86  54  66  35 /   0   0   0   0
Hondo Muni Airport             89  57  72  39 /   0   0   0   0
San Marcos Muni Airport        89  56  69  37 /   0   0   0   0
La Grange - Fayette Regional   87  56  68  36 /   0   0   0   0
San Antonio Intl Airport       88  58  71  41 /   0   0   0   0
Stinson Muni Airport           89  60  73  42 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday morning through Sunday evening
for TXZ171>173-183>194-202>209-217>225-228.

&&

SHORT TERM...04
LONG TERM....04
AVIATION...76

In the hours before

Special weather statement, Nov 8, 5:29 AM CST, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
529 AM CST Sat Nov 8 2025

TXZ209-222-224-225-081500-
Fayette-Karnes-De Witt-Lavaca-
Including the cities of La Grange, Karnes City, Cuero,
and Hallettsville
529 AM CST Sat Nov 8 2025

...DENSE FOG REDUCING VISIBILITY...

Patchy dense fog has developed across portions of Fayette, Lavaca,
DeWitt, and Karnes counties early this morning. Visibility are
reduced to 1/4 mile in this dense fog. The visibility should
improve 8 AM to 10 AM. Motorists should drive with caution in fog
by slowing down, providing extra space between the vehicle ahead
of you, and using the low beams.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 11:04 AM CSTWind AdvisoryEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 12 more31 hr

Nearby

Red Flag Warnings in Texas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.